Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Mar 22, 2013, 10:33 PM EDT for Charlotte County, Lee County, Sarasota County, Florida. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2013, 10:33 PM EDT (02:33 UTC)
- Expired
- Mar 22, 2013, 11:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Charlotte County, FL, Lee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 104 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 10:43 PM EDT | TSTM WND DMG | 10 Sse Englewood, FL | CHARLOTTE COUNTY SHERIFFS OFFICE RELAYED REPORTS OF 2 DOWNED BANYAN TREES BLOCKING GREEN DOLPHIN DRIVE IN PLACIDA. RADAR ESTIMATED TIME OF 1043 PM EDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 2.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
785
WUUS52 KTBW 230233
SVRTBW
FLC015-071-115-230300-
/O.NEW.KTBW.SV.W.0003.130323T0233Z-130323T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1033 PM EDT FRI MAR 22 2013
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY IN SOUTHWEST FLORIDA...
SARASOTA COUNTY IN WEST CENTRAL FLORIDA...
CHARLOTTE COUNTY IN SOUTHWEST FLORIDA...
* UNTIL 1100 PM EDT.
* AT 1029 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PALM ISLAND...OR 6 MILES SOUTH OF ENGLEWOOD...AND MOVING SOUTHEAST
AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PLACIDA BY 1045 PM EDT...
BOCA GRANDE BY 1050 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2671 8227 2677 8227 2690 8235 2691 8230
2683 8214 2678 8214 2676 8217 2676 8223
2672 8225
TIME...MOT...LOC 0233Z 302DEG 22KT 2685 8234
$$2 follow-up statements
203
WWUS52 KTBW 230247
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1047 PM EDT FRI MAR 22 2013
FLC015-071-115-230300-
/O.CON.KTBW.SV.W.0003.000000T0000Z-130323T0300Z/
LEE FL-SARASOTA FL-CHARLOTTE FL-
1047 PM EDT FRI MAR 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SOUTHWESTERN CHARLOTTE...SOUTHERN SARASOTA AND NORTHWESTERN LEE
COUNTIES...
AT 1045 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLACIDA...OR
11 MILES SOUTHEAST OF ENGLEWOOD...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT PORTIONS OF...
PLACIDA.
BOCA GRANDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2671 8227 2677 8227 2690 8235 2691 8230
2683 8214 2678 8214 2676 8217 2676 8223
2672 8225
TIME...MOT...LOC 0247Z 302DEG 22KT 2680 8226
$$090
WWUS52 KTBW 230301
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1101 PM EDT FRI MAR 22 2013
FLC015-071-115-230311-
/O.EXP.KTBW.SV.W.0003.000000T0000Z-130323T0300Z/
LEE FL-SARASOTA FL-CHARLOTTE FL-
1101 PM EDT FRI MAR 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHARLOTTE...
SOUTHERN SARASOTA AND NORTHWESTERN LEE COUNTIES HAS EXPIRED...
ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT
FULLY DISSIPATES.
THE STORM HAS WEAKENED BELOW SEVERE THRESHOLDS AND WILL CONTINUE TO
DISSIPATE.
LAT...LON 2671 8227 2677 8227 2690 8235 2691 8230
2683 8214 2678 8214 2676 8217 2676 8223
2672 8225
TIME...MOT...LOC 0247Z 302DEG 22KT 2680 8226
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 9:01 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 22, 9:01 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 901 PM EDT FRI MAR 22 2013 .DISCUSSION... A WEAK UPPER LEVEL IMPULSE MOVING EAST ACROSS THE EASTERN GULF ALONG WITH A BROAD AND SOMEWHAT DIFFUSE WARM FRONT LIFTING NORTH ACROSS THE AREA TONIGHT WILL KEEP CLOUDS ALONG WITH A SLIGHT CHANCE OF SHOWERS ONGOING...WITH SOME LATE NIGHT PATCHY FOG. THE UPPER LEVEL FEATURE AND WARM FRONT ARE FOCUSING ON THE CENTRAL COASTAL/INTERIOR COUNTIES WITH SLIGHTLY BETTER COVERAGE AND A THUNDERSTORM OR TWO. HAVE UPDATED THE FORECAST TO REFLECT THIS FOR THE EVENING HOURS. EXPECT THE HEAVIEST ACTIVITY TO BEGIN WANING TOWARD MIDNIGHT. && .AVIATION... SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER THE GULF AND ARE MOVING ONSHORE THIS EVENING NEAR A NORTHWARD MOVING WARM FRONT. AREAS OF SEA FOG ARE DEVELOPING AS MOIST AIR MOVES OVER THE COOL NEARSHORE WATERS. THE RAIN WILL PERSIST FOR SEVERAL MORE HOURS AND THE FOG WILL BE AFFECTING AIRPORTS AT TIMES OVERNIGHT. && .MARINE... FORECAST ON TRACK WITH SE WINDS OF 10-15 KNOTS AND SEAS 2-3 FEET. MAIN CONCERN IS ISOLATED THUNDERSTORMS ENDING AROUND MIDNIGHT... A SLIGHT CHANCE OF SHOWERS...AND PATCHY FOG FROM THE MOUTH OF TAMPA BAY NORTH. NEXT ISSUANCE OUT AROUND 10 PM WITH LITTLE CHANGE. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && DISCUSSION/MARINE...09/RUDE AVIATION...03/PAXTON
Hazardous weather outlook, Mar 22, 5:30 AM EDT, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 530 AM EDT FRI MAR 22 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-222200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 530 AM EDT FRI MAR 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FOG IMPACT... PATCHY FOG IS EXPECTED TO DEVELOP TONIGHT INTO EARLY SATURDAY MORNING AS LOW LEVEL MOISTURE QUICKLY RETURNS. VISIBILITY IN A FEW LOCATIONS COULD BE REDUCED TO LESS THAN ONE HALF OF A MILE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL APPROACH AND MOVE ACROSS THE REGION BRINGING SHOWERS AND A FEW THUNDERSTORMS INTO WEST CENTRAL AND SOUTHWEST FLORIDA SATURDAY AND SUNDAY. SOME OF THE STORMS COULD BECOME STRONG...PARTICULARLY OVER THE NATURE COAST LATE SATURDAY NIGHT AND SUNDAY. POTENTIAL HAZARDS WILL BE GUSTY WINDS...SMALL HAIL...AND ISOLATED TORNADOES. ...EXCESSIVE COLD IMPACT... MUCH COOLER DRIER AIR WILL MOVE INTO THE REGION EARLY NEXT WEEK LEADING TO OVERNIGHT LOW TEMPERATURES FALLING INTO THE 30S ACROSS PORTIONS OF THE NATURE COAST TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT. ...WIND AND SEA IMPACT... BREEZY SOUTHERLY FLOW WILL SETUP AHEAD OF THE COLD FRONT SATURDAY NIGHT INTO SUNDAY THEN SHIFT TO NORTHERLY BEHIND THE FRONT FOR SUNDAY NIGHT THROUGH TUESDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED DURING THIS TIME. ...FIRE WEATHER IMPACT... LONG DURATIONS OF CRITICAL RELATIVE HUMIDITY WILL BE POSSIBLE MONDAY THROUGH THURSDAY WHICH COULD PRODUCE RED FLAG CONDITIONS OVER PORTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PRC
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 9:52 PM EDT | Special Marine Warning | TBW | 53 min | |
| Mar 22, 10:26 PM EDT | Special Marine Warning | TBW | 64 min | |
| Mar 23, 3:57 PM EDT | Special Marine Warning | TBW | 2 hr | |
| Mar 23, 7:30 PM EDT | Marine Dense Fog Advisory | TBW | 8 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.